MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN 2-0 S/A SH; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN 2-0 S/A SH; SUTURE, NONABSORBABLE, SILK
Model Number K833H
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: visual analysis of the returned product revealed that one needle suture of 20.00" length of product code k833 was received for evaluation.The product code is single armed and a needle was cut from the suture.Upon visual inspection of the returned sample, the suture was observed with damage at the surface and the end of the suture was cut.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.Functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: could you please confirm how many sutures got broken? please confirm.Could you please confirm how many sutures got frayed? please confirm.5 were frayed.What was used to complete the procedure? silk sutures.They opened more to complete the case.Did the patient suffer from any consequence? could you please confirm how many sutures got broken? please confirm.No patient consequence.5 sutures broke / frayed.Could you please confirm how many sutures got frayed? please confirm 5.What was used to complete the procedure? more silk sutures were opened to complete the procedure.Did the patient suffer from any consequences due to the issue (breakage suture & fraying suture due to the issue (breakage suture & fraying suture - no patient consequence.Related to: 2210968-2022-01324, 2210968-2022-01325, 2210968-2022-01327 and 2210968-2022-01328.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic placement gps stimulator procedure on (b)(6) 2022 and suture was used.During the procedure, the suture frayed and broke.Issue occurred with five of the sutures.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/18/2022.Additional information was requested, the following was obtained: the quality issue was reported as frayed suture/suture breakage.Did all 5 sutures experience suture breakage after the fray was noted? if not, please describe how many sutures experienced breakage, and how many experienced just fraying.In response to this question its my understanding that all of the 5 sutures broke and frayed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Product complaint # (b)(4).Date sent to the fda: 3/18/2022.H3 investigational narrative: visual analysis of the returned product revealed that one needle suture of 21.25" length of product code k833 was received to ethicon inc for evaluation.The product code is single armed and a needle was cut from the suture.Upon visual inspection of the returned sample, the suture was observed with damaged at the surface and the end of the suture cut.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK BLK 30IN 2-0 S/A SH
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13607439
Report Number2210968-2022-01326
Device Sequence Number1969754
Product Code GAP
UDI-Device Identifier10705031044388
UDI-Public10705031044388
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberK833H
Device Catalogue NumberK833H
Device Lot NumberRKBASJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown